Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 24, 2007, 1:34 PM CDT for Callahan County, Shackelford County, Taylor County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 1:34 PM CDT (18:34 UTC)
- Expired
- May 24, 2007, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Callahan County, TX, Shackelford County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 29 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:55 PM CDT | FLOOD | Abilene, TX | QUITE A BIT OF URBAN FLOODING WITH STREET CLOSURES. |
| May 24, 1:55 PM CDT | FLASH FLOOD | 6 Sse Hamby, TX | 4 FEET OF WATER OVER THE ACCESS ROADS TO I-20 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 241837 FFWSJT TXC059-417-441-242130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 134 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS EXTREME NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS NORTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 430 PM CDT * AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING IS LIKELY OCCURRING FROM THUNDERSTORMS OVER THE WARNED AREA. HEAVY RAINS OF TWO TO TWO AND A HALF INCHES HAS FALLEN OVER NORTHEAST TAYLOR...NORTHWESTERN CALLAHAN AND SOUTHWESTERN SHACKELFORD COUNTIES IN THE PAST TWO HOURS. ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE FLASH FLOODING ALONG CREEKS AND STREAMS IN THE AREA AROUND HAMBY. THE GREATEST AREA OF CONCERN AT THIS TIME IS DEADMANS CREEK AND ITS TRIBUTARIES. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3239 9967 3245 9948 3258 9949 3258 9968 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 12:24 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 24, 12:24 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1224 PM CDT THU MAY 24 2007 .AVIATION...NOT MUCH CHANGE TO THE GOING TAFS. JUST EXTENDED THE FORECAST AND CONTINUED TO SHOW GOOD CHANCES FOR THUNDERSTORMS OVER THE NEXT 24 HOURS. WITH SOME HEAVY AT TIMES. && .PREV DISCUSSION... /ISSUED 1155 AM CDT THU MAY 24 2007/ UPDATE... UPDATED ZONES FOR FLASH FLOOD WATCH THROUGH SATURDAY EVENING. ALSO...INCREASED POPS ACROSS THE CWFA THIS AFTERNOON THROUGH SATURDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF 5 INCHES POSSIBLE THROUGH SATURDAY EVENING. MAY HAVE TO WATCH THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU FOR A FEW SEVERE STORMS THIS AFTERNOON AND EVENING. SPC HAS A SLIGHT RISK ACROSS THIS AREA. 21 PREV DISCUSSION... /ISSUED 948 AM CDT THU MAY 24 2007/ UPDATE...WILL SEND AN UPDATE TO INCREASE POPS TO CATEGORICAL ACROSS MOST OF THE BIG COUNTRY AND ALSO INCREASED POPS FURTHER TO THE SOUTH TO LIKELY BY THIS AFTERNOON ACROSS THE HEARTLAND AND HILL COUNTRY. IN ADDITION ADJUSTED QPF AMOUNTS SLIGHTLY. OTHERWISE NO OTHER CHANGES WERE MADE AT THIS TIME. BRAZZELL PREV DISCUSSION... /ISSUED 734 AM CDT THU MAY 24 2007/ UPDATE... SENT A QUICK UPDATE ABOUT 30 MINUTES AGO TO INCREASE POPS TO DEFINITE ACROSS THE NORTHWEST BIG COUNTRY...AND INCREASE THE LIKELY POPS A LITTLE MORE AS WELL. AREA OF SHOWERS AND STORMS NOW MOVING INTO THE BIG COUNTRY. DOES NOT LOOK SEVERE BY ANY STRETCH...BUT SHOULD BRING SOME DECENT RAINFALL TOTALS. PREV DISCUSSION... /ISSUED 626 AM CDT THU MAY 24 2007/ AVIATION... COLD FRONT WITH SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO KABI (ABILENE) AROUND 16Z...BEFORE BECOMING STATIONARY ALONG MERTZON...SAN ANGELO...BROWNWOOD LINE 18-19Z. STRATUS WITH MVFR CIGS HAS MOVED INTO MUSH OF WEST CENTRAL TEXAS AT 11Z AHEAD OF THE COLD FRONT. MVFR CIGS AT KABI THROUGH MUCH OF TAF PERIOD...MAY SEE SOME IFR CIGS/VISIBILITIES WITH HEAVIER STORMS AFTER 16Z. MVFR CIGS SHOULD LEFT TO NEAR VFR BY 17-18Z ACROSS REST OF WC TEXAS...BUT THEN EXPECT MVFR CIGS/VISIBILITIES IN SCATTERED SHOWERS AND THUNDERSTORMS AFTER 18Z. PREV DISCUSSION... /ISSUED 331 AM CDT THU MAY 24 2007/ SHORT TERM... COLD FRONT MAKING DECENT PROGRESS TOWARDS WEST CENTRAL TEXAS THIS MORNING...EXTENDING FROM NORTH OF LUBBOCK TO CHILDRESS AT 3 AM. GIVEN CURRENT SPEED...FRONT SHOULD BE PUSHING INTO THE NORTHWEST BIG COUNTRY RIGHT AROUND 12Z AND SPREADING SOUTHWARD INTO WEST CENTRAL TEXAS THROUGH THE DAY. CONVECTION ALSO CONTINUES TO DEVELOP JUST NORTH OF THE FRONT...SO GIVEN SOME CONVERGENCE ALONG THE FRONT AND SOME HEATING LATER TODAY...EXPECT AT LEAST SCATTERED SHOWERS AND STORMS TO SPREAD SOUTHWARD ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. FRONT TO DROP SOMEWHERE INTO WEST CENTRAL TEXAS...STALL...AND THE BEGIN TO DISSIPATE OVER THE NEXT FEW DAYS. FRONTAL BOUNDARY IN THE AREA...AND ABUNDANT LOW LEVEL MOISTURE SCATTERED SHOWERS AND STORMS A GOOD BET FOR THE NEXT FEW DAYS. LONG TERM... ABOUT THE TIME THE EFFECTS FROM THE FRONT START TO END...UPPER TROUGH WANDERS INTO THE AREA TO KICK OFF MORE STORMS FOR THE WEEKEND. GIVEN THE UNCERTAINTY ON WHERE ALL OF THE FEATURES WILL END UP...WILL END UP BROAD BRUSHING POPS FOR MUCH OF THE WEEKEND AND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 77 63 76 62 / 80 80 60 50 SAN ANGELO 81 64 78 63 / 60 60 60 50 JUNCTION 81 66 78 65 / 50 40 60 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 27/27/99
Hazardous weather outlook, May 24, 4:39 AM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 439 AM CDT THU MAY 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-250945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 439 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH THROUGH THE BIG COUNTRY THIS MORNING...THEN BECOME STATIONARY ALONG A BIG LAKE...SAN ANGELO...BROWNWOOD LINE IN THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. A FEW THUNDERSTORMS HOWEVER MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. AREAS ALONG AND WEST OF A STERLING CITY...MERTZON...SONORA LINE WILL HAVE THE BEST CHANCE OF SEVERE STORMS DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY POSSIBLY BE NEEDED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:19 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 65 hr |
| May 24, 2:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 34 min |
| May 24, 2:16 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 29 min |
| May 24, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 30 min |
| May 24, 2:54 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 13 min |
| May 24, 3:03 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, San Saba | 3 hr |
| May 24, 3:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 24 min |
| May 24, 3:12 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 33 min |
| May 24, 3:36 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 24 min |
| May 24, 3:49 PM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| May 24, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 27 min |
| May 24, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 37 min |
| May 24, 4:36 PM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 3 hr |
| May 24, 4:57 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 33 min |
| May 24, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 33 min |
| May 24, 5:43 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.